Most people come through tx just fine, but you should probably read the package insert that comes with any medicine you take if you have doubts.
Some people will try to scare into txing by saying End Stage Liver Disease is worse than any side effects. Others will point out that 80% of people with chronic HCV will die of something else before their liver gives out. Bottom line you need to make an informed decision based on your personal health, your family history of health problems, and your doctor's advice.
I have read some of the same things and can only speak from my own experience. I treated in 2003 for 48 weeks on interferon and Riba. I experienced all of the bad side effects through treatment. Aches, pains etc. at that time I was concerned that I might be doing permanent damage.
After treatment I gradually regained my former health and felt better even though I had relapsed and still had Hep C.
During the 48 weeks of treatment my liver had returned to normal function due to regenerating during treatment. Over the course of the next 8 years my liver has gradually deteriorated and some of the symptoms I was experiencing prior to the treatment resumed.
This time I hope to be successful but if not at least my liver will get a break over the next 24 weeks and hopefully regenerate to normal levels.
I know the treatment is difficult and there is a great deal of fear associated with the unknown. The treatment can be overwhelming and a person has to ask themselves am I going to always feel this way? But for me it is worth it to continue seeking a cure. I know I will get better, I will continue to live a clean and healthy lifestyle and pray that there are better day ahead.
Hang in there, Talk to your Dr. and keep coming to this board. Before you know it, it will be a distant memory.
Again I speak only for myself and my personal experience.
It's scary to me too. I spoke with my doc and she said that those with HIV never complain about any long term effects, it's always the hcv folks which may indicate it could be the hep c impact, not the cure. Most people i have seen post on long term erects have treated multiple times or for two years +. I am hoping that the new drug and shorter treatment time reduces the risk if it is the drugs. Still scary.
I hope so too it will be my 1st time treating soon and I am trying to get as much facts as possible so I can ask my hep doc in January about all my queries.Somtimes I think maybe I should wait for better drugs , I think someone posted here somewhere that there are new drugs already being tested in clinical trials presently.
The problem is, no one can say for certain how you will respond to treatment.
Many people do not have long term side effects.
If you have liver damage and face the possibility of having a transplant, then the idea of long term side effects becomes less of an issue.
It could be that when you go thru tx you won't have any sx's at all. Maybe just a headache after your first shot. Nobody knows until you do it. As far as long term after affects from tx it's really not that common. I wish there were statistics to share with you but there's not. At least I've never heard of any. good luck
Prior to getting diagnosed with hep c I had experienced a number o issues withe lack of focus, crankiness, aches, energy, and a slew of other complaints. I would complain about various things and had various tests but nothing. I was getting worried the lack of focus and crankiness state was impacting work. I had finally noticed a common theme on the internet that many if not all of my symptoms seemed to be related to liver function. I started changing towards a liver healthy diet and even did a liver cleanse and it helped my mental state greatly. When I was diagnosed a few months later it made sense. Knowing how things were getting prior to treatment helped me know I wanted to treat and not risk more of the issues I had been experiencing. I am hoping to be my old self and I think my liver is actually doing better after 10 weeks treatment. Hoping for the best.
Maybe the people with HIV never complain about long term side effects is because they DO NOT USE interferon!!!! Its an entirely different paradigm using high dose alpha-interferon for long periods of time. That is precisely why so many end up with not only pretty drastic, and sometimes life-threatening side effects DURING tx, but frequently similar and almost as nasty long after ending tx. It is a recognized potential outcome, and many HCV groups and treatment centers are seeing patients with a similar list of pretty serious complaints. HIV uses inhibitor class drugs that stop viral replication directly in various ways...and do not crank up and hyper activate the immune system, as interferon does.
I had some nasty a** side effects but I am 7 weeks post treatment and feeling great - I feel almost recovered and look better and younger than I did before treatment (so I'm told). A lot of people that feel good after treatment are not going to hang around here because they are getting back to life. I find myself checking in less and less. Bottom line - do not let what other people go through, scare you because you don't know how your body will react. In the meantime, you can always come here for support and empathy. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.